# SDR 2016FA0000074

- Difficulty date: December 26, 2015
- Submitted: February 8, 2016
- Operation: General aviation
- Aircraft: N61SM
- Make and model: Beech A36
- Engine: Cont IO520BA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 655516A
- Condition: Cracked
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB OUT, PIC HEARD ENGINE NOISE.  AT 6000 AGL ENGINE SHUTDOWN AND PILOT LANDED AT NEAREST AIRPORT.  A SUBSEQUENT ENGINE TEARDOWN REVEALED APPROXIMATELY 12 CAM GEAR TEETH DAMAGED ON PN 655516A.
